MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ANGIODYNAMICS; INTRODUCER, CATHETER

ANGIODYNAMICS, INC. ANGIODYNAMICS; INTRODUCER, CATHETER
Model Number 06597034
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with an std 4f m.I.Kit 45cm nt/t non-echo s.It was reported that the introducer broke during insertion, resulting in a foreign body within the patient.Ultimately, the foreign body was removed successfully, in an open cut-down procedure, and the patient did not experience any adverse effects or harm as a result of this incident.
 
Additional Manufacturer Narrative
The reported device is anticipated to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of the sheath tubing detached from the hub was confirmed.The returned complaint sample was noted to have the sheath tubing detached from the hub, based on length specification (no hub was returned).A device history record (dhr) review of the packaging/accessory lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.(b)(4) and the returned sheath tubing complaint sample was sent to the supplier, greatbatch, for sample evaluation/root cause determination and dhr review of the reported lot.Per (b)(4) response, dhr review did not reveal any discrepancies that would have contributed to this event.The sheath tubing was confirmed to meet length specification and no manufacturing non-conformance was observed.Root cause of sheath tubing detached from hub could not be determined.Labeling review: the instructions for use (16650422-01) which is supplied to the end user with this catalog number contains the following statements: intended use: the micro access kit is used for percutaneous introduction of a guidewire or catheter into the vascular system following a small 21-gauge needle stick.Potential complications: perforation of a vessel or viscus, laceration of a vessel or viscus & embolism.Instructions for use: 1.Gain percutaneous access with the 21 gauge needle.2.Advance the 0.018" guidewire through the 21 gauge needle.3.Withdraw the entry needle while leaving the 0.018" guidewire in place.4.Advance the micro-introducer over the 0.018" guidewire.5.Remove the 0.018" guidewire and the micro-introducer inner dilator.6.Advance up to a 0.038" guidewire or catheter through the micro introducer sheath.7.Remove micro-introducer sheath.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20903386
Report Number1319211-2024-00073
Device Sequence Number12999038
Product Code DYB
UDI-Device IdentifierH787065970340
UDI-PublicH787065970340
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K051655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number06597034
Device Lot Number5739965
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale